Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 22, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 5, 2008, 12:00 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 6, 2008, 6:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 12:00 PM CST (18:00 UTC)
- In effect from
- Nov 6, 2008, 6:00 AM CST
- Expired
- Nov 6, 2008, 7:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 051800 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MST WED NOV 5 2008 ...STRONG WINDS EXPECTED THURSDAY... .A STRONG AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE CENTRAL PLAINS ON THURSDAY. ON THE BACK SIDE OF THIS SYSTEM...STRONG NORTHWESTERLY WINDS WILL DEVELOP ACROSS THE AREA THROUGH THE DAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060330- /O.NEW.KGLD.WI.Y.0022.081106T1200Z-081107T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1100 AM MST WED NOV 5 2008 /1200 PM CST WED NOV 5 2008/ ...WIND ADVISORY IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY. NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH AROUND SUNRISE AND WILL REMAIN STRONG THROUGHOUT THE DAY. WIND WILL GUST TO AROUND 50 MPH THROUGH THE DAY...AND MAY MAKE TRAVEL DIFFICULT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
5 follow-up statements
000 WWUS73 KGLD 060306 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 806 PM MST WED NOV 5 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061100- /O.CON.KGLD.WI.Y.0022.081106T1200Z-081107T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 806 PM MST WED NOV 5 2008 /906 PM CST WED NOV 5 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY. NORTHWEST WINDS WILL INCREASE TO 35 MPH AROUND SUNRISE AND WILL REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 55 MPH AT TIMES MAKING TRAVEL DIFFICULT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL, ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. $$
000 WWUS73 KGLD 060519 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1019 PM MST WED NOV 5 2008 COZ090-091-KSZ001>004-013>016-NEZ079>081-061600- /O.UPG.KGLD.WI.Y.0022.081106T1200Z-081107T0200Z/ /O.NEW.KGLD.HW.W.0007.081106T1200Z-081107T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 1019 PM MST WED NOV 5 2008 /1119 PM CST WED NOV 5 2008/ ...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH AROUND SUNRISE AND WILL REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 60 MPH AT TIMES MAKING TRAVEL DIFFICULT. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ092-KSZ027>029-041-042-061600- /O.CON.KGLD.WI.Y.0022.081106T1200Z-081107T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 1019 PM MST WED NOV 5 2008 /1119 PM CST WED NOV 5 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM CST/ THURSDAY. NORTHWEST WINDS WILL INCREASE TO 35 MPH AROUND SUNRISE AND WILL REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 50 MPH AT TIMES MAKING TRAVEL DIFFICULT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL... ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. $$
000 WWUS73 KGLD 061558 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 858 AM MST THU NOV 6 2008 COZ090-091-KSZ001>004-013>016-NEZ079>081-070200- /O.CON.KGLD.HW.W.0007.000000T0000Z-081107T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 858 AM MST THU NOV 6 2008 /958 AM CST THU NOV 6 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. STRONG NORTHWEST WIND WILL CONTINUE AT 35 TO 45 MPH AND WILL REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 60 MPH AT TIMES MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE AFTER SUNSET. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ092-KSZ027>029-041-042-070200- /O.CON.KGLD.WI.Y.0022.000000T0000Z-081107T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 858 AM MST THU NOV 6 2008 /958 AM CST THU NOV 6 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. NORTHWEST WIND FROM 30 MPH TO NEAR 40 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA TODAY. WIND GUSTS MAY EXCEED 50 MPH AT TIMES MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE AFTER SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL... ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. $$ FS
000 WWUS73 KGLD 061656 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 956 AM MST THU NOV 6 2008 KSZ028-029-070100- /O.UPG.KGLD.WI.Y.0022.000000T0000Z-081107T0200Z/ /O.EXA.KGLD.HW.W.0007.000000T0000Z-081107T0200Z/ LOGAN-GOVE- INCLUDING THE CITIES OF...OAKLEY...QUINTER 1056 AM CST THU NOV 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WIND AT 35 TO 45 MPH CAN BE EXPECTED AND WILL REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 60 MPH AT TIMES MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE AFTER SUNSET. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ090-091-KSZ001>004-013>016-NEZ079>081-070100- /O.CON.KGLD.HW.W.0007.000000T0000Z-081107T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 956 AM MST THU NOV 6 2008 /1056 AM CST THU NOV 6 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. STRONG NORTHWEST WIND WILL CONTINUE AT 35 TO 45 MPH AND WILL REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 60 MPH AT TIMES MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE AFTER SUNSET. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ092-KSZ027-041-042-070100- /O.CON.KGLD.WI.Y.0022.000000T0000Z-081107T0200Z/ CHEYENNE CO-WALLACE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... TRIBUNE...LEOTI 956 AM MST THU NOV 6 2008 /1056 AM CST THU NOV 6 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. NORTHWEST WIND FROM 30 MPH TO NEAR 40 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA TODAY. WIND GUSTS MAY EXCEED 50 MPH AT TIMES MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE AFTER SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL... ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. $$ FS
000 WWUS73 KGLD 070100 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MST THU NOV 6 2008 ...WINDS HAVE FALLEN BELOW ADVISORY AND WARNING CRITERIA... .WITH THE LOSS OF DAYTIME HEATING WIND GUSTS HAVE FALLEN BELOW HIGH WIND WARNING AND WIND ADVISORY CRITERIA. THEREFORE...ALL WARNINGS AND ADVISORIES HAVE BEEN CANCELLED. COZ090-091-KSZ001>004-013>016-028-029-NEZ079>081-070200- /O.CAN.KGLD.HW.W.0007.000000T0000Z-081107T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON... MCCOOK 600 PM MST THU NOV 6 2008 /700 PM CST THU NOV 6 2008/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS WILL CONTINUE AT SPEEDS OF 20 TO 30 MPH WITH A FEW HIGHER GUSTS BUT WILL REMAIN BELOW WARNING CRITERIA. THEREFORE THE WARNING HAS BEEN CANCELLED. $$ COZ092-KSZ027-041-042-070200- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-081107T0200Z/ CHEYENNE CO-WALLACE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... TRIBUNE...LEOTI 600 PM MST THU NOV 6 2008 /700 PM CST THU NOV 6 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE...BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 5, 5:23 AM CST, 6 hours 37 minutes earlier.
Area forecast discussion, Nov 5, 5:23 AM CST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 423 AM MST WED NOV 5 2008 .DISCUSSION... 325 AM MST WED NOV 5 2008 FORECAST CHALLENGES REVOLVE AROUND THE STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT THAT WILL MOVE ACROSS THE TRI-STATE REGION DURING THE NEXT TWO DAYS. THE PRE-FRONTAL SURFACE TROUGH EXTENDING FROM CENTRAL SOUTH DAKOTA TO EASTERN NEW MEXICO IS DEEPENING AS THE UPPER TROUGH IS MOVING THROUGH THE ROCKY MOUNTAIN REGION. AS THE SURFACE TROUGH AND FRONT CONTINUE TO DEEPEN AND MOVE EAST ACROSS THE REGION...EXPECT WINDS TO INCREASE AND TURN WEST AND THEN NORTHWEST DURING THE DAY. WIND SPEEDS ARE EXPECTED TO STAY BELOW WIND ADVISORY CRITERIA TODAY AND TONIGHT...BUT WILL WARRANT MONITORING. EXPECT PRECIPITATION TO BEGIN THIS MORNING AS THE FRONT MOVES ACROSS THE TRI-STATE REGION AND AN UPPER VORTICITY MAX LIFTS NORTHEAST ACROSS THE NORTHWEST SECTION OF THE FORECAST AREA DURING THE AFTERNOON. PRECIPITATION SHOULD STAY LIQUID DURING THE DAY AS TEMPERATURES ARE CURRENTLY ABOVE FREEZING AND ARE EXPECTED TO STAY ABOVE FREEZING THROUGH THE DAY. THE AREA OF THE HIGHEST PROBABILITY OF PRECIPITATION SHIFTS TO THE NORTHERN HALF OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS AS A VORTICITY LOBE ROTATES AROUND THE UPPER LOW CENTER IN NEBRASKA PROVIDING SOME POST FRONTAL LIFT ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA. WITH THE COLD AIR ADVECTION AND THE LOWER PORTIONS OF THE COLUMN REMAINING NEARLY SATURATED...EXPECT A TRANSITION FROM LIGHT RAIN TO LIGHT SNOW OVER THE HIGHER TERRAIN IN COLORADO AND POSSIBLY THE EXTREME NORTHWEST CORNER OF KS AND EXTREME SOUTHWEST CORNER OF NEBRASKA. HAVE KEPT THIS PRETTY SHORT LIVED WITH MINIMAL ACCUMULATIONS EXPECTED DUE TO WARM SOIL TEMPERATURES. BY 12Z THURSDAY THE LOWER LAYERS DRY OUT SIGNIFICANTLY...BRINGING AN END TO THE PRECIPITATION...BUT LEAVING THE DOOR OPEN TO THE STRONG WINDS EXPECTED DURING THE DAY ON THURSDAY AS THE STRONGEST SURFACE PRESSURE GRADIENT MOVES ACROSS MAINLY THE NORTHERN PORTION OF THE FORECAST AREA BETWEEN EARLY THURSDAY MORNING AND EARLY THURSDAY AFTERNOON. THE GRADIENT IS EXPECTED TO RELAX DURING THE AFTERNOON HOURS AS THE LOW PRESSURE CENTER CONTINUES TO MOVE FURTHER AWAY FROM THE FORECAST AREA. THE GENERAL CONSENSUS OF THE FORECAST OFFICES ACROSS THE CENTRAL HIGH PLAINS IS THAT A WIND ADVISORY WILL BE NEEDED ACROSS THE PORTIONS OF THE TRI-STATE REGION DURING THE DAY. HAVE HELD OFF ON THIS SINCE IT FALLS IN THE THIRD PERIOD. HIGHLIGHTS WILL LIKELY BE ISSUED THIS MORNING TO COVER THE WIND ON THURSDAY. NORTHWEST FLOW ALOFT WITH A SHORT WAVE RIDGE DURING THE BEGINNING OF THE WEEKEND WILL FOLLOW THIS SYSTEM. THEREFORE EXPECT THE SLIGHTLY BELOW NORMAL TEMPERATURES ON THURSDAY TO WARM BACK TO SLIGHTLY ABOVE NORMAL ON SATURDAY WITH DRY CONDITIONS THROUGH THE LATER PORTION OF THE WORK WEEK AND INTO THE BEGINNING OF THE WEEKEND. LOCKHART && .AVIATION... 423 AM MST WED NOV 5 2008 STRONG COLD FRONT WILL MOVE THROUGH KGLD AND KMCK BY 15Z. SURFACE WINDS WILL VEER TO THE NORTHWEST AND INCREASE TO 20-30KTS WITH HIGHER GUSTS. STRONG SURFACE WINDS WILL CONTINUE THROUGH THE DAY. PRECIPITATION WILL LAG BEHIND THE FRONT BY SEVERAL HOURS...BUT BY AFTERNOON EXPECT LOWERING CIGS WITH SCATTERED RAIN SHOWERS. MAY SEE A RAIN/SNOW MIX LATER TONIGHT AS COLDER AIR WORKS IN BEHIND THE SYSTEM...BUT NO SIGNIFICANT ACCUMULATIONS. 24 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Nov 5, 5:39 AM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 439 AM MST WED NOV 5 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 439 AM MST WED NOV 5 2008 /539 AM CST WED NOV 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS ARE EXPECTED DURING THE DAY ON THURSDAY FOLLOWING THE PASSAGE OF A COLD FRONT THROUGH THE TRI-STATE REGION ON WEDNESDAY. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LOCKHART
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.